Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 7, NWS Omaha, NE

December 31, 20106 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind chill advisory at Dec 31, 2010, 8:18 PM CST for 6 counties in Nebraska; Monona County, Iowa. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2010, 8:18 PM CST (02:18 UTC)
Expired
Jan 1, 2011, 3:43 AM CST
In force
7 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Burt County, NE, Butler County, NE, Colfax County, NE, Cuming County, NE, Seward County, NE, Thurston County, NE

The radar

The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 3:04 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Dec 31, 3:04 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
304 PM CST FRI DEC 31 2010

.SHORT TERM...TONIGHT THRU MONDAY.

WITH LARGE UPPER SYSTEM NOW EXITING THE AREA...MUCH QUIETER
WEATHER IS EXPECTED OVER THE NEXT FEW DAYS. COLD TEMPS/WIND
CHILLS AND A FEW LEFT OVER FLURRIES IN OUR FAR NW WILL BE THE ONLY
WEATHER IN THE NEAR TERM.

MID/UPPER LOW IS CURRENTLY CENTERED NEAR CNTRL NEBRASKA WITH DRY
AIR PUNCH MOVING NWD ACROSS ENTIRE CWA. RADAR MOSAIC RETURNS SHOW
ALL ACTIVITY HAS PUSHED WELL TO OUR NORTH AND NORTHWEST AS LARGE
SCALE FORCING IN ASSOCIATION WITH MID/UPPER LOW MOVES NEWD WITH
TIME. AS MENTIONED ABOVE...MAIN FORECAST CONCERNS WILL BE TEMPS
AND WIND CHILLS WITH SFC LOW NOW OVER NCNTRL IA AND A TIGHTENING SFC
GRADIENT AS HIGH PRESSURE BUILDS IN FROM THE WEST. SFC TEMPS
SHOULD DROP INTO THE SINGLE DIGITS ABOVE ZERO IN OUR SOUTH TO THE
SINGLE DIGITS BELOW ZERO IN THE NORTH. WITH SFC WINDS OVERNIGHT
AND INTO EARLY SAT MORNING OF NEARLY 20 KTS IN THE NORTHWEST
COUNTIES...WIND CHILLS WILL DROP INTO ADVISORY CATEGORY FOR A
WHILE. WL CONTINUE WITH A WIND CHILL ADVISORY THRU 12Z SAT FOR OUR
NW COUNTIES.

SLUG OF ARCTIC AIR WILL MOVE NEWD ALONG WITH THE DEPARTING STORM SYSTEM
WHILE AN AREA OF SFC HIGH PRESSURE BUILDS OVER THE SRN PLAINS.
TEMPERATURES WILL REMAIN COLD THRU SUNDAY AS SECONDARY MID/UPPER
WAVE PUSHES THRU THE AREA BUT ONCE THIS PASSES BY SUNDAY
NIGHT...SOME WAA IS EXPECTED ACROSS OUR SRN COUNTIES. ANOTHER
UPPER TROF WL PUSH ACROSS THE NRN PLAINS LATE MONDAY INTO TUESDAY
WHICH WILL BRING ANOTHER PUSH OF COLD TEMPS INTO OUR NRN COUNTIES.
NO PCPN IS EXPECTED HOWEVER WITH THE MAIN DYNAMICS REMAINING FAR
TO OUR NORTH.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.

A SHORTWAVE TROF WILL SWING THRU THE UPPER MISSISSIPPI VALLEY MONDAY
NIGHT.  SOME FLURRIES MAY EXTEND SOUTHWARD INTO NORTHEAST NEBRASKA
WITH SOME COOLER TEMPERATURES EARLY TUESDAY MORNING.  A MID
TROPOSPHERIC TROF REMAINS OVER THE REGION WEDNESDAY WITH ANOTHER
WEAK SFC TROF PASSAGE. THE 12Z ECMWF HAD A STRONGER MID LEVEL LOW
OVER THE FCST AREA WITH PRECIP WED.  THIS IS A NEW FEATURE WITH THIS
RUN SO WILL NOT CHANGE ADD PRECIP FOR THIS UNTIL THERE IS BETTER
CONSISTENCY.  TEMPERATURES WILL REMAIN SEASONABLE WITH HIGHS IN THE
20S AND 30S. THERE ARE SOME DIFFERENCES THURSDAY INTO FRIDAY AS TO
WHETHER THERE WILL BE ANOTHER MID LEVEL TROF PASSING THROUGH THE
REGION OR SOME MID LEVEL RIDGING.  THE GFS/NAEFS SHOW MEMBERS OF
EACH WITH COOLER TEMPERATURES MORE PREVALENT...WHILE THE ECMWF AND
ECMWF ENSEMBLES ARE MORE MILD. THE 12Z ECMWF IS MILD FOR
THURSDAY...WITH COOLING FM THE NORTH FRIDAY.  AT THIS TIME TRENDED
WITH THE COOLER TEMPERATURES WITH IN THE 20S AND 30S.  STILL MAINLY
DRY IN THE EXTENDED...BUT COULD GET CLIPPED BY THE SYSTEM EARLY
TUESDAY MORNING.  THERE COULD BE A THERMAL BOUNDARY BETWEEN THE MORE
MILD PACIFIC FLOW AND THE ARCTIC COOLING THAT SPREADS SOUTH WITH
HIGHER RH.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

18Z TAFS

SIGNIFICANT PCPN ENDED AT TAF SITES EARLIER. MVFR CONDITIONS OVER THE
AREA AT EARLY AND MID AFTERNOON SHOULD IMPROVE TO VFR OVERNIGHT AS
SURFACE LOW TRACKS ACROSS MINNESOTA TONIGHT...WITH WEST OR NORTHWEST
WINDS AT ALL THREE SITES. MODELS SHOW SOME MOISTURE MOVING IN BETWEEN
925 MB AND 850 MB SATURDAY MORNING...SO AREAS OF MVFR COULD MOVE
BACK IN AFTER 12Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL 6 AM CST SATURDAY FOR NEZ011-012-
     016>018-030>032-042.

IA...NONE.

&&

KERN/ZAPOTOCNY/MILLER
Hazardous weather outlook, Dec 31, 4:48 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
448 PM CST FRI DEC 31 2010

NEZ011-012-016>018-030>032-042-011300-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
448 PM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

A WIND CHILL ADVISORY IS IN EFFECT THROUGH THE OVERNIGHT FOR WIND
CHILLS OF 20 TO 30 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-011300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
448 PM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

COLD WIND CHILLS ARE EXPECTED OVERNIGHT OF NEAR 10 TO 20 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

KERN

Nearby

Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.